0
RESEARCH PAPERS

On Nonsymmetric Dynamic Problems of Elastic Spherical Shells

[+] Author and Article Information
J. P. Wilkinson, A. Kalnins

Department of Engineering and Applied Science, Yale University, New Haven, Conn.

J. Appl. Mech 32(3), 525-532 (Sep 01, 1965) (8 pages) doi:10.1115/1.3627254 History: Received June 29, 1964; Online September 15, 2011

Abstract

Homogeneous separable solutions are derived for the deformation of thin spherical shells explicitly in terms of Legendre functions. These solutions are exact within the scope of the theory of shells in which the effects of transverse shear and rotatory inertia are fully accounted for. It is shown how the solutions are calculated from their hypergeometric series. For application, the problem of an open spherical shell with a rigid insert subjected to horizontal force and/or moment is solved in detail, and the numerical results are compared with those given earlier for shallow shells and for spherical shells with a large insert.

Copyright © 1965 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In